Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 10:16:13 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631843
  • Total Topics: 47836
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !  (Read 2214 times)

0 Members and 1 Guest are viewing this topic.

Offline netta

  • Member
  • Posts: 396
SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« on: October 16, 2009, 03:43:13 PM »
OMG, I recently have been losing weight do to stomach problems,  acid reflux, and gastritis . I did not have a good apetite for a while, now that that has subsided,(Its been about 2 months) I have a healthy appetite butr still losing weight, I am 130lbs, was 134 last week, but do to the flu I lost 4 lbs, from 156lbs in less than a year. I  have lost my hips and my but, but not my tummy, I look like a freak, my butt is nothing but wrinkles ! I told my concerns to my hiv doc that I might have wasting, but they didn't agree, blamed it all on the meds,  I have also had muscle loss in arms and legs,. They sent me to the hiv nutritionist who says I'm overweight for my 5'2 frame !!!!!I should be 110lbs to 120lbs!!!, and not to worry, the meds are causing the Lipodystrophy. Meanwhile I am depressed about my body, I am undetectable and doing well on my meds,I have elevated lipids and the docs are checking my liver ,saying I may have a fatty liver, along with high colestorol. I am a long term suvivor, age 51. My face is the only place Ihave not lost weight.My husband says I am wasting away and is concerned, I take vitamins everyday. Is there any help, ???
« Last Edit: October 16, 2009, 04:09:30 PM by netta »
"to thine own self be true"

Offline veritas

  • Member
  • Posts: 1,408
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #1 on: October 18, 2009, 06:03:59 AM »

Netta,

Saw your post on the other thread concerning lipo. Just wanted you to know that the book I mentioned on the other thread "Built to Survive" is geared to women as well as men. Give it a try. Just another thing we poz people deal with.  Good luck.

v

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #2 on: October 19, 2009, 12:56:23 AM »
Hey Netta,

Welcome to the forums, since I haven't welcomed you before.

Regarding your question, I can sympathize. I lost all the fat on my arms, legs and face, then had it all pile up on my belly and in a hump at the top of my spine, right between and on top of the shoulder blades. Then I got the "horsecollar neck."

The name says it all.

May I ask what meds you are on? The ones that caused me the most difficulty were Crixivan and AZT. I took them for 11 and 13 years, respectively.

The Crix also caused my blood lipids (cholesterol, etc., ) to be way high too.

This summer, after much discussion and trying to everything I could to lower my cholesterol including statins, my doctor switched me to Isentress andTruvada.

Within a month my lipids were in the normal range. A few months later, and friends began to tell they notice I had lost some of my hump and horsecollar neck.

It wasn't a cureall. I still have some hump and neck, but not like it was before.

Perhaps a switch of meds might help you with your situation as well? I would bring it up with your doctor to see what he/she says.

Its worth a shot, right?

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline sharkdiver

  • Member
  • Posts: 1,350
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #3 on: October 19, 2009, 09:19:04 PM »
Doesn't that book talk about taking steriods and hormones as well as a bunch of supplements?  I'll have to look when I get home. I was "gifted" that book a time ago.

Offline veritas

  • Member
  • Posts: 1,408
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #4 on: October 20, 2009, 06:44:45 AM »

The book gives a well rounded review on what can be done to mitigate health complications do to HIV and the side effects of medication. A must read for anyone who wants to understand more about coping with HIV and how to keep your body fit during the course of the disease. A wonderful adjunct to share with your physician during treatment.
Of course to get the benefit, one must read it.
v

Offline netta

  • Member
  • Posts: 396
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #5 on: October 27, 2009, 10:19:43 AM »
Thanks all, My doctor did change my meds recently, from zerit and viread, to isentress and intelence.
mostly due to my getting neurapathy. I have been sick with bronchitis, forgive me for responding to this post late.
"to thine own self be true"

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: SPEAKING OF BUTTS......I HAVE ELEPHANT BUTT !
« Reply #6 on: October 28, 2009, 10:53:21 PM »
Hey Netta,

I have really like Isentress. No side effects and very easy to take. I don't know much about Intelence.

Keep us posted on how it goes.

I hope you are on the mend from the bronchitis. It has been nasty this year. I had it for a long, miseable week.

Regarding your neuropathy, there is some indication that Acytel L Carnitine may be helpful. I will look for the article I read and post it for you.

Till then, hang in there.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.